Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 191, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 20, 2001, 4:04 PM EDT for Baker County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 20, 2001, 4:04 PM EDT (20:04 UTC)
- Expired
- Jul 20, 2001, 4:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Baker County, FL
The radar
The Jacksonville radar (KJAX), 54 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 202005 SVRJAX FLC003-202030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 404 PM EDT FRI JUL 20 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BAKER COUNTY IN NORTHEAST FLORIDA * UNTIL 430 PM EDT * AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHEAST OF SANDERSON...OR ABOUT 11 MILES NORTH OF RAIFORD...MOVING SOUTH AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 430 PM EDT... SANDERSON... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. LAT...LON 3027 8204 3027 8237 3016 8235 3015 8208 $$ SHASHY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:45 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 20, 3:45 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 345 PM EDT FRI JUL 20 2001 HAVE GONE WITH THE ETA/MESO-ETA MODELS WHICH BRINGS COLD FRONT INTO SE GA TONIGHT...NORTH FLORIDA SATURDAY AM...AND STALLS IT ACROSS CENTRAL FLORIDA 00Z SUNDAY. COLD FRONT UNUSUALLY STRONG FOR THIS TIME OF YEAR...THEN AGAIN WE HAD ONE ONLY A WEEK AGO. THE AVN AND ETA AGREE ON WHERE STALLING IT...BUT THE AVN MOVES FRONT MUCH SLOWER AND DEVELOPES STRONGER WAVE ALONG IT. WILL NOT GO WITH THIS AND HAVE LEANED TOWARDS THE ETA. GOING WITH THE FASTER SOLUTION REQUIRES THE CWF TO BE BROKEN UP...HAVE SEPERATED THE GA AND FL WATERS AND BRING WINDS AROUND TO NE 10 TO 15 KNOTS (MESO-ETA) IN GA WATERS. DEPENDING ON EXACT STRENGHT OF WAVE AND FRONT MAY NEED TO BUMP WINDS UP OR EVEN DOWN. HOWEVER...THE BIG EMPHASIS WILL BE ON THE COVERAGE OF THE STORMS WITH THE APPROACH OF THE FRONT. WILL RAISE POPS TONIGHT AND INTO SATURDAY. HIGHEST POPS SATURDAY WILL BE ACROSS NORTH CENTRAL FL (80 PCT). LATER SHIFTS SHOULD MONITOR FOR POSSIBLE FLOOD WATCH. DECIDED TO HOLD BACK ON IT FOR NOW...DUE TO THE UNCERTAINTY OF EXACT PLACE FRONT STALLS. ALSO...THE GROUNDS ARE NOT TOO SATURATED AND CAN TAKE MORE RAIN. HAVE LOWERED POPS SLIGHTLY IN OUR NW CWA SATURDAY NIGHT AND SUNDAY...WENT 50 TO 60 PCT EVERYWHERE ELSE. PRELIM AMG 72/86/72/86 7534 SSI 73/84/72/85 7745 JAX 73/84/72/86 7755 GNV 74/84/72/85 7856 08 .JAX... .GA...NONE. .FL...NONE. EIGHT
In the hours before
Special weather statement, Jul 20, 12:15 PM EDT, 3 hours 49 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-202100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1215 PM EDT FRI JUL 20 2001 ...THUNDERSTORMS WITH INTENSE LIGHTNING AND LOCALLY HEAVY RAIN... A COLD FRONT WILL MOVE SOUTH INTO SOUTHEAST GEORGIA THIS AFTERNOON COINCIDING WITH THE TIME OF MAXIMUM HEATING. THE FRONT COMBINED WITH ABUNDANT MOISTURE AND INTERACTIONS WITH SEA BREEZES WILL RESULT IN WIDESPREAD THUNDERSTORMS OVER SOUTHEAST GEORGIA AND NORTHEAST FLORIDA INTO TONIGHT. THE STORMS WILL MOVE TO THE SOUTH AND PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS UP TO 3 INCHES. PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS MAY OCCUR. THE STRONGER STORMS WILL PRODUCE INTENSE DEADLY LIGHTNING AND STRONG GUSTY WINDS UP TO 30 TO 35 MPH. IF THREATENING WEATHER APPROACHES MOVE INDOORS IMMEDIATELY. REMEMBER LIGHTNING IS AN UNDERRATED KILLER AND CAN STRIKE 10 MILES AWAY FROM THE THUNDERSTORM. SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/~JAX. TRABERT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:39 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Gilchrist | 51 min |
| Jul 20, 4:39 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 51 min |
| Jul 20, 6:23 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.